MAUDE Adverse Event Report: SMITH & NEPHEW, INC. META-NAIL TIBIAL 10MM X 32CM; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. META-NAIL TIBIAL 10MM X 32CM; NAIL, FIXATION, BONE
Model Number 71655132
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the day after surgery of intramedullary 10×320 nailing trigen meta-nail, the patient was taken to emergency due to persistent oedema and progressive hypoesthesia with dorsiflexion¿s impairment.(cta) revealed the presence of a psa and avf.Endovascular approach under local anesthesia.
 
Additional Manufacturer Narrative
Results of investigation: it was reported that the day after surgery of intramedullary 10×320 nailing trigen meta-nail, the patient was taken to emergency due to persistent oedema and progressive hypoesthesia with dorsiflexion¿s impairment.The associated device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.As device details were not made available, device history record review cannot be completed.Complaint history review revealed no prior complaints for the listed failure mode.A relationship, if any, between the device and the reported incident could not be corroborated.There is no information that would suggest the device failed to meet specifications.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Without the return of the actual product involved and no patient medical records available, our investigation of this report is inconclusive.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.We consider this investigation closed.
 
Additional Manufacturer Narrative
Updated results of investigation: it was reported that the day after surgery of intramedullary 10×320 nailing trigen meta-nail, the patient was taken to emergency due to persistent oedema and progressive hypoesthesia with dorsiflexion¿s impairment.The associated device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.As device details were not made available, device history record review cannot be completed.Complaint history review revealed no prior complaints for the listed failure mode.A relationship, if any, between the device and the reported incident could not be corroborated.There is no information that would suggest the device failed to meet specifications.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Probable causes could include but not limited to patient medical history or patient reaction.Without the return of the actual product involved and no patient medical records available, our investigation of this report is inconclusive.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
META-NAIL TIBIAL 10MM X 32CM
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8921411
Report Number1020279-2019-03130
Device Sequence Number1903624
Product Code JDS
UDI-Device Identifier03596010585554
UDI-Public03596010585554
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K061019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71655132
Device Catalogue Number71655132
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/25/2019
Supplement Date Received by Manufacturer07/25/2019
07/25/2019
Initial Report FDA Received Date08/22/2019
Supplement Report FDA Received Date01/17/2020
02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;